Alert archive / Texas / Red Flag Warnings in 2022
Red Flag Warning 37, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at May 6, 2022, 2:53 AM CDT for 23 counties in Texas; 5 counties in New Mexico. It took effect at May 7, 2022, 1:00 PM CDT. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 6, 2022, 2:53 AM CDT (07:53 UTC)
- In effect from
- May 7, 2022, 1:00 PM CDT
- Expired
- May 7, 2022, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
All 28 counties
Chaves County, NM, Eddy County, NM, Lea County, NM, Lincoln County, NM, Otero County, NM, Andrews County, TX, Borden County, TX, Brewster County, TX, Crane County, TX, Culberson County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Jeff Davis County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Presidio County, TX, Reagan County, TX, Reeves County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 69 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 4:05 PM CDT | NON-TSTM WND GST 69 | Pine Springs, TX | WIND GUST MEASURED AT THE PINE SPRINGS WEST TEXAS MESONET STATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4392 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
288 WWUS84 KMAF 060753 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 253 AM CDT Fri May 6 2022 ...RED FLAG WARNING NOW IN EFFECT SATURDAY FROM 1 PM CDT/12 PM MDT SATURDAY AFTERNOON TO 9 PM CDT/8 PM MDT SATURDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, THE PERMIAN BASIN, THE DAVIS MOUNTAINS, AND MOST OF THE TRANS PECOS... NMZ116>119-TXZ045>048-050>053-059>063-067>070-075-270>274-276>278- 062100- /O.UPG.KMAF.FW.A.0034.220507T1800Z-220508T0200Z/ /O.NEW.KMAF.FW.W.0037.220507T1800Z-220508T0200Z/ Sacramento Foothills and Guadalupe Mountains-Chaves Plains- Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard- Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton- Reagan-Pecos-Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Marfa Plateau- Davis Mountains-Davis Mountains Foothills- 253 AM CDT Fri May 6 2022 /153 AM MDT Fri May 6 2022/ ...RED FLAG WARNING NOW IN EFFECT SATURDAY FROM 1 PM CDT/12 PM MDT SATURDAY AFTERNOON TO 9 PM CDT/8 PM MDT SATURDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, THE PERMIAN BASIN, THE DAVIS MOUNTAINS, AND MOST OF THE TRANS PECOS... * AFFECTED AREA...Gaines, Dawson, Borden, Scurry, Andrews, Martin, Howard, Mitchell, Loving, Winkler, Ector, Midland, Glasscock, Ward, Crane, Upton, Reagan, Pecos, Sacramento Foothills and Guadalupe Mountains, Chaves Plains, Eddy Plains, Lea, Guadalupe Mountains Above 7000 Feet, Guadalupe and Delaware Mountains, Van Horn and Highway 54 Corridor, Eastern Culberson County, Reeves County Plains, Marfa Plateau, Davis Mountains and Davis Mountains Foothills. * TIMING...Saturday afternoon and evening. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 4 percent. * RFTI...5 or critical. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
4 follow-up statements
434 WWUS84 KMAF 061917 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 217 PM CDT Fri May 6 2022 ...RED FLAG WARNING NOW IN EFFECT SATURDAY AFTERNOON AND EVENING FOR RELATIVE HUMIDITY OF 5% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, THE PERMIAN BASIN, THE DAVIS MOUNTAINS, AND MOST OF THE TRANS PECOS... ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON AND EVENING FOR RELATIVE HUMIDITY OF 5% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, THE PERMIAN BASIN, THE DAVIS MOUNTAINS, AND MOST OF THE TRANS PECOS... NMZ116>119-TXZ045>048-050>053-059>063-067-068-075-270>274-276>278- 071100- /O.NEW.KMAF.FW.A.0035.220508T1500Z-220509T0200Z/ /O.CON.KMAF.FW.W.0037.220507T1800Z-220508T0200Z/ Sacramento Foothills and Guadalupe Mountains-Chaves Plains- Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard- Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Pecos- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Marfa Plateau- Davis Mountains-Davis Mountains Foothills- 217 PM CDT Fri May 6 2022 /117 PM MDT Fri May 6 2022/ ...RED FLAG WARNING NOW IN EFFECT SATURDAY AFTERNOON AND EVENING FOR RELATIVE HUMIDITY OF 5% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, THE PERMIAN BASIN, THE DAVIS MOUNTAINS, AND MOST OF THE TRANS PECOS... ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON AND EVENING FOR RELATIVE HUMIDITY OF 5% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, THE PERMIAN BASIN, THE DAVIS MOUNTAINS, AND MOST OF THE TRANS PECOS... * AFFECTED AREA...Much of southeast New Mexico and west Texas. * TIMING...Saturday afternoon and evening. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph with higher winds in the mountains. * RELATIVE HUMIDITY...As low as 2 percent. * RFTI...6 to 8 or critical to extreme. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ TXZ069-070-071100- /O.CON.KMAF.FW.W.0037.220507T1800Z-220508T0200Z/ Upton-Reagan- 217 PM CDT Fri May 6 2022 ...RED FLAG WARNING NOW IN EFFECT SATURDAY AFTERNOON AND EVENING FOR RELATIVE HUMIDITY OF 5% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, THE PERMIAN BASIN, THE DAVIS MOUNTAINS, AND MOST OF THE TRANS PECOS... * AFFECTED AREA...Upton and Reagan. * TIMING...Saturday afternoon and evening. * WINDS...Southwest 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 4 percent. * RFTI...4 or near critical. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
770 WWUS84 KMAF 070756 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 256 AM CDT Sat May 7 2022 ...RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND EVENING FOR RELATIVE HUMIDITY OF 5% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, THE PERMIAN BASIN, THE DAVIS MOUNTAINS, AND MOST OF THE TRANS PECOS... ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON AND EVENING FOR RELATIVE HUMIDITY OF 5% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, THE PERMIAN BASIN, THE DAVIS MOUNTAINS, AND MOST OF THE TRANS PECOS... NMZ116>119-TXZ045>048-050>053-059>063-067-068-075-270>274-276>278- 072100- /O.CON.KMAF.FW.W.0037.220507T1800Z-220508T0200Z/ /O.CON.KMAF.FW.A.0035.220508T1500Z-220509T0200Z/ Sacramento Foothills and Guadalupe Mountains-Chaves Plains- Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard- Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Pecos- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Marfa Plateau- Davis Mountains-Davis Mountains Foothills- 256 AM CDT Sat May 7 2022 /156 AM MDT Sat May 7 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT/ NOON MDT THIS AFTERNOON TO 9 PM CDT/ 8 PM MDT THIS EVENING FOR RELATIVE HUMIDITY OF 5% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, THE PERMIAN BASIN, THE DAVIS MOUNTAINS, AND MOST OF THE TRANS PECOS... ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON AND EVENING FOR RELATIVE HUMIDITY OF 5% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, THE PERMIAN BASIN, THE DAVIS MOUNTAINS, AND MOST OF THE TRANS PECOS... * AFFECTED AREA...Gaines, Dawson, Borden, Scurry, Andrews, Martin, Howard, Mitchell, Loving, Winkler, Ector, Midland, Glasscock, Ward, Crane, Pecos, Sacramento Foothills and Guadalupe Mountains, Chaves Plains, Eddy Plains, Lea, Guadalupe Mountains Above 7000 Feet, Guadalupe and Delaware Mountains, Van Horn and Highway 54 Corridor, Eastern Culberson County, Reeves County Plains, Marfa Plateau, Davis Mountains and Davis Mountains Foothills. * TIMING...This afternoon and evening. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 3 percent. * RFTI...6 or critical. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ TXZ069-070-072100- /O.CON.KMAF.FW.W.0037.220507T1800Z-220508T0200Z/ Upton-Reagan- 256 AM CDT Sat May 7 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR RELATIVE HUMIDITY OF 5% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR UPTON AND REAGAN COUNTIES... * AFFECTED AREA...Upton and Reagan. * TIMING...This afternoon and evening. * WINDS...Southwest 10 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 4 percent. * RFTI...4 or near critical. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
186 WWUS84 KMAF 071857 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 157 PM CDT Sat May 7 2022 ...RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND EVENING FOR RELATIVE HUMIDITY OF 5% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, THE PERMIAN BASIN, THE DAVIS MOUNTAINS, AND MOST OF THE TRANS PECOS... ...RED FLAG WARNING NOW IN EFFECT SUNDAY AFTERNOON AND EVENING FOR RELATIVE HUMIDITY OF 5% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, THE PERMIAN BASIN, THE DAVIS MOUNTAINS, AND MOST OF THE TRANS PECOS... NMZ116>119-TXZ045>048-050>053-059>063-067-068-075-270>274-276>278- 081145- /O.UPG.KMAF.FW.A.0035.220508T1500Z-220509T0200Z/ /O.NEW.KMAF.FW.W.0038.220508T1500Z-220509T0200Z/ /O.CON.KMAF.FW.W.0037.000000T0000Z-220508T0200Z/ Sacramento Foothills and Guadalupe Mountains-Chaves Plains- Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard- Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Pecos- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Marfa Plateau- Davis Mountains-Davis Mountains Foothills- 157 PM CDT Sat May 7 2022 /1257 PM MDT Sat May 7 2022/ ...RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND EVENING FOR RELATIVE HUMIDITY OF 5% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, THE PERMIAN BASIN, THE DAVIS MOUNTAINS, AND MOST OF THE TRANS PECOS... ...RED FLAG WARNING NOW IN EFFECT SUNDAY AFTERNOON AND EVENING FOR RELATIVE HUMIDITY OF 5% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, THE PERMIAN BASIN, THE DAVIS MOUNTAINS, AND MOST OF THE TRANS PECOS... * AFFECTED AREA...All of southeast New Mexico and much of west Texas. * TIMING...This afternoon and evening. Sunday afternoon and evening. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph and stronger in the mountains. * RELATIVE HUMIDITY...As low as 2 percent. * RFTI...5 to 8 or critical to extreme. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$ TXZ275-279-081145- /O.NEW.KMAF.FW.W.0038.220508T1500Z-220509T0200Z/ Chinati Mountains-Central Brewster County- 157 PM CDT Sat May 7 2022 ...RED FLAG WARNING NOW IN EFFECT SUNDAY AFTERNOON AND EVENING FOR RELATIVE HUMIDITY OF 5% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, THE PERMIAN BASIN, THE DAVIS MOUNTAINS, AND MOST OF THE TRANS PECOS... * AFFECTED AREA...Chinati Mountains and Central Brewster County. * TIMING...Sunday afternoon and evening. * WINDS...Southwest 10 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 4 percent. * RFTI...4 or near critical. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$ TXZ069-070-080200- /O.CON.KMAF.FW.W.0037.000000T0000Z-220508T0200Z/ Upton-Reagan- 157 PM CDT Sat May 7 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR RELATIVE HUMIDITY OF 5% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR UPTON AND REAGAN COUNTIES... * AFFECTED AREA...Upton and Reagan. * TIMING...This afternoon and evening. * WINDS...West 10 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 4 percent. * RFTI...4 or near critical. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
544 WWUS84 KMAF 080221 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 921 PM CDT Sat May 7 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 9 PM CDT /8 PM MDT/ SUNDAY FOR RELATIVE HUMIDITY OF 7% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS... NMZ116>119-TXZ045>048-050>053-059>063-067-068-075-270>274-276>278- 090200- /O.EXP.KMAF.FW.W.0037.000000T0000Z-220508T0200Z/ /O.CON.KMAF.FW.W.0038.220508T1500Z-220509T0200Z/ Sacramento Foothills and Guadalupe Mountains-Chaves Plains- Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard- Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Pecos- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Marfa Plateau- Davis Mountains-Davis Mountains Foothills- 921 PM CDT Sat May 7 2022 /821 PM MDT Sat May 7 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 9 PM CDT /8 PM MDT/ SUNDAY FOR RELATIVE HUMIDITY OF 7% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER... * AFFECTED AREA...Gaines, Dawson, Borden, Scurry, Andrews, Martin, Howard, Mitchell, Loving, Winkler, Ector, Midland, Glasscock, Ward, Crane, Pecos, Sacramento Foothills and Guadalupe Mountains, Chaves Plains, Eddy Plains, Lea, Guadalupe Mountains Above 7000 Feet, Guadalupe and Delaware Mountains, Van Horn and Highway 54 Corridor, Eastern Culberson County, Reeves County Plains, Marfa Plateau, Davis Mountains and Davis Mountains Foothills. * TIMING...From 10 AM CDT /9 AM MDT/ to 9 PM CDT /8 PM MDT/ Sunday. * WINDS...Southwest 20 to 30 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 2 percent. * RFTI...7 or extreme. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$ TXZ069-070-080330- /O.EXP.KMAF.FW.W.0037.000000T0000Z-220508T0200Z/ Upton-Reagan- 921 PM CDT Sat May 7 2022 ...RED FLAG WARNING HAS EXPIRED... Red Flag conditions have ended. $$ TXZ275-279-090200- /O.CON.KMAF.FW.W.0038.220508T1500Z-220509T0200Z/ Chinati Mountains-Central Brewster County- 921 PM CDT Sat May 7 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT SUNDAY FOR RELATIVE HUMIDITY OF 7% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER... * AFFECTED AREA...Chinati Mountains and Central Brewster County. * TIMING...From 10 AM TO 9 PM CDT Sunday. * WINDS...Southwest 10 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 4 percent. * RFTI...4 or near critical. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$ 44
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 6, 12:27 AM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, May 6, 12:27 AM CDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1227 AM CDT Fri May 6 2022
...New AVIATION...
.AVIATION...
(06Z TAFS)
Issued at 1226 AM CDT Fri May 6 2022
VFR conditions and clear skies will prevail the next 24 hours.
Winds overnight will be light and out of the south-southwest for
most terminals except CNM, where terrain influences will dominate
late overnight. CNM, HOB, and MAF have the best chance to see
intermittent gusts tomorrow afternoon, but should diminish around
sunset.
&&
.SHORT TERM...
(This afternoon through Friday night)
Issued at 247 PM CDT Thu May 5 2022
It was a pleasant morning in the 50s thanks to a cold front that
pushed through much of the region overnight. This front will
continue to push south through the day, keeping highs this afternoon
near normal in the 80s. An upper level trough which brought severe
weather to our eastern CWA yesterday will move across Oklahoma and
Kansas today, bringing potential severe storms to our east. We seem
to have reached the end of our precipitation chances for the next
several days as upper ridging will usher in warmer and and very dry
conditions. Warm downsloping westerly winds on Friday will shoot
temperatures into the upper 90s, around 10 degrees above normal. Dew
points in the teens across the west will produce humidity in the
single digits, as low as 3%. Unfortunately, with these warmer,
drier, and windier conditions, fire weather concerns will be
increasing through the weekend. Please see the fire weather
discussion for more details.
&&
.LONG TERM...
(Saturday through Wednesday)
Issued at 247 PM CDT Thu May 5 2022
On Saturday have a ridge extending from Mexico up across TX with a
trough over the West Coast states. Trough expands all the way to
the plains on Sunday as the ridge is displaced eastward. A pair of
lows will rotate down the OR/CA Coast Monday and Tuesday then begin
to swing east Wednesday moving across the Great Basin by Thursday
morning.
Temps will be unseasonably hot on Saturday with highs in the 100s
for the Permian Basin, Trans Pecos, portions of SE NM, and along
the Rio Grande. MAF will be near record high Saturday but should
be a degree or two short. Sunday will still be hot but a couple
degrees lower as ridge begins to move east. Temperatures will
continue to slowly fall with highs in the mid 90s by mid week.
Lows mainly in the 60s.
Not much rain chances but still a slight chance of storms
Tuesday and Wednesday as an upper trough approaches.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 97 61 102 69 / 0 0 0 0
Carlsbad 95 61 101 64 / 0 0 0 0
Dryden 100 65 106 72 / 0 0 0 0
Fort Stockton 97 65 103 68 / 0 0 0 0
Guadalupe Pass 88 63 93 63 / 0 0 0 0
Hobbs 93 57 99 63 / 0 0 0 0
Marfa 91 51 95 53 / 0 0 0 0
Midland Intl Airport 96 61 102 68 / 0 0 0 0
Odessa 95 62 102 69 / 0 0 0 0
Wink 98 57 104 64 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Saturday afternoon through Saturday
evening for Andrews-Borden-Crane-Davis Mountains-Davis
Mountains Foothills-Dawson-Eastern Culberson County-Ector-
Gaines-Glasscock-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Howard-Loving-Marfa
Plateau-Martin-Midland-Mitchell-Pecos-Reagan-Reeves County
Plains-Scurry-Upton-Van Horn and Highway 54 Corridor-Ward-
Winkler.
NM...Fire Weather Watch from Saturday afternoon through Saturday
evening for Chaves Plains-Eddy Plains-Lea-Sacramento
Foothills and Guadalupe Mountains.
&&
SHORT TERM...88
LONG TERM....72
AVIATION...16Hazardous weather outlook, May 5, 2:27 PM CDT, 12 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 227 PM CDT Thu May 5 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-061930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 227 PM CDT Thu May 5 2022 /127 PM MDT Thu May 5 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Critical fire weather conditions are possible across much of the area Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 1:54 PM CDT | Heat Advisory | MAF | Borden, Brewster, Crane, Culberson, Dawson, Ector and 14 more | 30 hr |
| May 6, 1:54 PM CDT | High Wind Warning | MAF | Culberson | 31 hr |
| May 6, 2:17 PM CDT | Fire Weather Watch | MAF | Andrews, Borden, Brewster, Crane, Culberson, Dawson and 15 more | 24 hr |
Nearby
Red Flag Warnings in Texas, 2022Red Flag Warnings in New Mexico, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.